Alert archive / California / Wind Advisories in 2025

Wind Advisory 16, NWS Eureka, CA

March 29, 2025Del Norte County, Humboldt County, California

NWS Eureka, CA issued this wind advisory at Mar 29, 2025, 1:27 PM PDT for Del Norte County, Humboldt County, California. It took effect at Mar 30, 2025, 5:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2025, 1:27 PM PDT (20:27 UTC)
In effect from
Mar 30, 2025, 5:00 AM PDT
Expired
Mar 30, 2025, 4:00 PM PDT
In force
11 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2025-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2025-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

349 
WWUS76 KEKA 292027
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
127 PM PDT Sat Mar 29 2025

CAZ104>106-300430-
/O.NEW.KEKA.WI.Y.0016.250330T1500Z-250330T2100Z/
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
Including Kneeland
127 PM PDT Sat Mar 29 2025

...WIND ADVISORY IN EFFECT FROM 8 AM TO 2 PM PDT SUNDAY...

* WHAT...Southeast winds 30 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Humboldt Interior, and Southwestern Humboldt.

* WHEN...From 8 AM to 2 PM PDT Sunday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ101-102-300430-
/O.NEW.KEKA.WI.Y.0016.250330T1700Z-250330T2300Z/
Coastal Del Norte-Del Norte Interior-
127 PM PDT Sat Mar 29 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM PDT SUNDAY...

* WHAT...South-southeast winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Del Norte County.

* WHEN...From 10 AM to 4 PM PDT Sunday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
5 follow-up statements
019 
WWUS76 KEKA 300348
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
848 PM PDT Sat Mar 29 2025

CAZ103-301200-
/O.EXB.KEKA.WI.Y.0016.250330T1300Z-250330T2100Z/
Northern Humboldt Coast-
Including Samoa, Arcata, Fernbridge, Ferndale, Fortuna,
Fieldbrook, Trinidad, McKinleyville, and Eureka
848 PM PDT Sat Mar 29 2025

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Humboldt Coast.

* WHEN...From 6 AM to 2 PM PDT Sunday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ104>106-301200-
/O.EXT.KEKA.WI.Y.0016.250330T1200Z-250330T2100Z/
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
Including Petrolia, Whitethorn, Ettersburg, Kneeland, and
Honeydew
848 PM PDT Sat Mar 29 2025

...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY...

* WHAT...Southeast winds 30 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Humboldt Interior, and Southwestern Humboldt.

* WHEN...From 5 AM to 2 PM PDT Sunday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ101-102-301200-
/O.EXT.KEKA.WI.Y.0016.250330T1500Z-250330T2300Z/
Coastal Del Norte-Del Norte Interior-
Including Klamath, Smith River, and Ft Dick
848 PM PDT Sat Mar 29 2025

...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 4 PM PDT SUNDAY...

* WHAT...South-southeast winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Del Norte County.

* WHEN...From 8 AM to 4 PM PDT Sunday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JB
384 
WWUS76 KEKA 301145
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
445 AM PDT Sun Mar 30 2025

CAZ104>106-301945-
/O.CON.KEKA.WI.Y.0016.250330T1200Z-250330T2100Z/
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
Including Ettersburg, Petrolia, Whitethorn, Kneeland, and
Honeydew
445 AM PDT Sun Mar 30 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt Interior, and Southwestern Humboldt.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ103-301945-
/O.CON.KEKA.WI.Y.0016.250330T1300Z-250330T2100Z/
Northern Humboldt Coast-
Including Arcata, Fieldbrook, McKinleyville, Samoa, Eureka,
Ferndale, Fernbridge, Fortuna, and Trinidad
445 AM PDT Sun Mar 30 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Humboldt Coast.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ101-102-301945-
/O.CON.KEKA.WI.Y.0016.250330T1500Z-250330T2300Z/
Coastal Del Norte-Del Norte Interior-
Including Smith River, Klamath, and Ft Dick
445 AM PDT Sun Mar 30 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM 
PDT THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Del Norte County.

* WHEN...From 8 AM this morning to 4 PM PDT this afternoon.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DS
847 
WWUS76 KEKA 301931
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1231 PM PDT Sun Mar 30 2025

CAZ101-102-302300-
/O.CON.KEKA.WI.Y.0016.000000T0000Z-250330T2300Z/
Coastal Del Norte-Del Norte Interior-
Including Smith River, Ft Dick, and Klamath
1231 PM PDT Sun Mar 30 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...

* WHAT...South-southeast winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Del Norte County.

* WHEN...Until 4 PM PDT this afternoon.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ103-302100-
/O.CON.KEKA.WI.Y.0016.000000T0000Z-250330T2100Z/
Northern Humboldt Coast-
Including McKinleyville, Ferndale, Arcata, Fortuna, Trinidad,
Fieldbrook, Samoa, Fernbridge, and Eureka
1231 PM PDT Sun Mar 30 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Humboldt Coast.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ104>106-302100-
/O.CON.KEKA.WI.Y.0016.000000T0000Z-250330T2100Z/
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
Including Honeydew, Whitethorn, Kneeland, Petrolia, and
Ettersburg
1231 PM PDT Sun Mar 30 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

* WHAT...Southeast winds 30 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Humboldt Interior, and Southwestern Humboldt.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
864 
WWUS76 KEKA 302045
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
145 PM PDT Sun Mar 30 2025

CAZ103>106-302145-
/O.EXP.KEKA.WI.Y.0016.000000T0000Z-250330T2100Z/
Northern Humboldt Coast-Southwestern Humboldt-Northern Humboldt
Interior-Southern Humboldt Interior-
Including McKinleyville, Honeydew, Whitethorn, Ferndale,
Kneeland, Arcata, Fortuna, Petrolia, Trinidad, Fieldbrook, Samoa,
Ettersburg, Fernbridge, and Eureka
145 PM PDT Sun Mar 30 2025

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

$$

CAZ101-102-302300-
/O.CON.KEKA.WI.Y.0016.000000T0000Z-250330T2300Z/
Coastal Del Norte-Del Norte Interior-
Including Smith River, Ft Dick, and Klamath
145 PM PDT Sun Mar 30 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...

* WHAT...South-southeast winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Del Norte County.

* WHEN...Until 4 PM PDT this afternoon.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
355 
WWUS76 KEKA 302247
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
347 PM PDT Sun Mar 30 2025

CAZ101-102-310000-
/O.EXP.KEKA.WI.Y.0016.000000T0000Z-250330T2300Z/
Coastal Del Norte-Del Norte Interior-
Including Smith River, Klamath, and Ft Dick
347 PM PDT Sun Mar 30 2025

...WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON...

Winds have started to diminish and will continue to diminish this 
evening, however winds will remain breezy tonight and Monday.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MKK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Mar 29, 5:30 AM PDT, 7 hours 57 minutes earlier.

Area forecast discussion, Mar 29, 5:30 AM PDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
530 AM PDT Sat Mar 29 2025

.SYNOPSIS...Conditions will briefly clear and dry today. Storms
weather quickly returns Sunday with gusty south wind followed by
persistent rain through the start of next week.

&&

.DISCUSSION...

KEY MESSAGES:

-A brief break in weather today with calm wind and clear skies.

-Strong wind will briefly return during the day Sunday with a quick
hitting period of gusts up to 45 mph along the coast.

-Moderate but persistent rain focused along the North Coast through
the week. Heaviest rain potential is on Monday with isolated
thunderstorms.

-Snow levels dropping as low as 2000 feet overnight midweek in
trinity COunty with light snow on Highways 3, 36, and 299.

WEATHER PATTERN OVERVIEW:

Aside from a few remaining, isolated and weak showers, generally calm
and dry weather has have begun to build over the area. Clearing
skies shave allowed for marginal frost conditions for interior
locations, though widespread fog and valley clouds has inhibit any
true freezing conditions. Highs will return to the upper 60s today
with generally calm wind.

Saturday's welcome reprieve will be short lived with stormy weather
returning Sunday. A compact surface low will quickly zip up the
coast during the day on Sunday. This system will bring strong but
short lived gusty wind. Peak wind gusts will most likely occur
Sunday afternoon between35 and 45 mph in exposed areas along the
coast. Instability associated with the low will help wind mix to
lower elevations, but the lack of upper level support makes any
gusts above 50 mph very unlikely. The quick moving low will help
wind increase quickly but generally limit the duration of strong
wind to only a few hours.

Rainy weather will arrive behind the system and as a trough slowly
dipping along the coast pulls moisture over the area. Light rain
Sunday will gradually intensify as downsloping wind weakens. Rain
will be focused in the northern half of the area Monday and Tuesday.
Over 48 hours, 2 to 4 inches is most likely in Humboldt County, with
up to 5 inches in Del Norte and generally less than 1.5 inches
further south. There is some potential for briefly higher rain rates
with a 20% chance of isolated Thunderstorms Sunday night and Monday.
ANy storms would be short lived. Moisture flow will gradually weaken
through the week with persistent light rain dropping an additional 1
to 2 inches Wednesday and Thursday.

Beyond Sunday's wind, flooding will be the main possible hazard.
That said, the generally moderate and prolonged nature of the rain
will limit the overall risk. CNRFC guidance currently shows less
than a 10% chance of any rivers reaching flood stage. While the risk
for rock and mudslides will remain elevated, no impactful urban
flooding is expected except during isolated Thunderstorms. The
greatest risk will be in Del Norte around Monday.

Though starting as high as 4000 feet, snow levels will likely drop
through the event as the trough slowly lumbers on land, particularly
in Trinity County. The greatest potential for lower elevation snow
will be in the morning early hours Tuesday and again Wednesday.
Varying with the time of day, the GFS shows snow levels as slow as
1500 feet. That said, impacts will mostly be restricted to Trinity
County (mostly along highways 3 and 36) with little chance (less
than 20%) of even 3 inches of snow on any highway pass in other
counties. In Trinity, 4 to 12 inches is most likely by midweek along
highways 3 and 36 with lesser trace amounts on highway 299. The
extended forecast show conditions filially drying out by late in the
week.

FORECAST CONFIDENCE AND DEVIATIONS:

The greatest uncertainty with the forecast remains associated with
Sundays compact low pressure system. There remains a wide range in
possible peak wind gusts along the coast, with a broad 40 to 60%
chance of gusts reaching 45 mph. That said, there are few outlying
model members at this point with less than 20% showing any gusts
over 55 mph except on isolated high peaks. Regardless of strength,
there is high confidence that any gusts over 45 mph will be short
lived, most likely less than 3 hours, with the system progressing
quickly north.

There is generally high confidence in the rain amounts Monday and
Tuesday, with rain being focused along terrain and strongest in the
northern half of the area. There is some more uncertainty with
regard to the potential for isolated high rain rates in
Thunderstorms, especially Monday along the coast. Convective models,
like the NAM, show a line of convective showers hitting the shore
Monday morning, which could very briefly bringing some rain rates of
0.5 inches per hour. Should this line form (20% chance), there could
be mild urban flooding concerns around Humboldt Bay and in Crescent
City.

Otherwise, the most uncertain variable will be snow levels. Snow
levels will be lowest in Trinity County Tuesday through Thursday as
cold air builds aloft. That said, the trough is only as cold as
about -30 C at 500 mb which will limit how low snow can go. Models
currently show a strong diurnal pattern with snow levels dipping to
around 2000 feet at night and jumping above 3000 feet during the
day. Any snow that fall at lower elevations will be very
inconsistent and likely not very impactful. /JHW

&&

.AVIATION...VFR conditions are expected through today. Light winds
expected at coastal terminals through the morning with light
northerly winds building this afternoon. Ceilings around 2kft AGL at
all terminals through the morning before evaporating away to clear
terminals spaces and a high broken layer of cirrus ahead of another
incoming storm Sunday morning. TAF LAMP guidance shows under a 20%
probability of MVFR conditions developing today and tonight before
increasing to >50% probability beginning around 15-18Z on 3/30
due to the aforementioned incoming storm system.

&&

.MARINE...Winds will remain light through the daylight hours today.
Small craft conditions caused by a steep westerly swell is expected
to steadily diminish through today. Winds will shift to southerlies
tonight building ahead of another storm incoming the the coastal
waters. the Strength of the winds will be heavily dependent on the
location of the low pressure center. According to the HREF and NBM
models, there is a 45-65% probability of gale force gusts over the
coastal waters on Sunday morning. A Gale Watch has been issued for
Zones 470, 475, & 455. Overall forecast confidence is expected to
improve with more model runs of the HREF ahead of this incoming
system tomorrow. This coming work week shows a continuation of the
current storm cycle with steep, fairly large waves incoming to the
coastal waters.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory until 8 AM PDT this morning for CAZ110-111-
     113-115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 AM PDT this morning for PZZ450-
     455-470-475.

     Gale Watch from Sunday morning through Sunday afternoon for
     PZZ455-470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:05 AM PDTGale WarningEKA34 hr
Mar 29, 3:02 PM PDTWinter Weather AdvisoryEKA21 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.